# SDR KCQA2014021201

- Difficulty date: February 12, 2014
- Submitted: February 12, 2014
- Operation: Air carrier
- Aircraft: N399CZ
- Make and model: Beech 99
- Aircraft serial: U91
- Aircraft time: 28,601 hours, 39,516 cycles
- Engine: Pwa PT6A27
- Engine time: 15,862 hours, 20,572 cycles
- Propeller: Hartzl HCB3TN3
- System (JASC): 2897 · Fuel System Wiring
- Part: Wire Harness
- Part number: 99361000662
- Condition: Dirty
- Location: Zone 600
- Stage of operation: AP
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: E

## Discrepancy

NR 2 ENGINE FUEL FLOW FLUCTUATED, FUEL PRESSURE LIGHT ILLUMINATED, FLAMED OUT AND PROPELLER FEATHERED.  FUEL QUANTITY INDICATOR INDICATED 600 POUNDS AND WAS APPROPRIATE WITH THE STARTING INDICATING FUEL FOR THE DAY AND THE ESTIMATED BURN WHEN NR 2 ENGINE FLAMED OUT.  ENGINE SURGED AGAIN AFTER THE INITIAL FLAME OUT AND THE PILOT ELECTED TO SHUTDOWN THE ENGINE AS OUTLINED IN THE COCKPIT REFERENCE HANDBOOK EMERGENCY PROCEDURES.  AT THE TIME OF THE ENGINE FLAME OUT THE AIRCRAFT WAS ON A 2 MILE APPROACH IN VMC CONDITIONS. PILOT DECLARED AN EMERGENCY AND ACFT LANDED WITHOUT INCIDENT.  UPON EXAMINATION OF THE FUEL TANKS IT WAS DISCOVERED THAT THE RIGHT FUEL SYSTEM WAS EMPTY AND FUEL QUANTITY SYSTEM INDICATING 600 POUNDS. FUEL DRAINS WERE OPENED, APPROXIMATELY .5 GALLON OF FUEL WAS RECOVERED.  ACFT WAS FUELED ON FEBRUARY 10 TO A TOTAL OF 1000 POUNDS PER SIDE INDICATED WHICH WAS VERIFIED BY THE CREW PRIOR TO THE SERIES OF FLIGHTS ON FEBRUARY 12. THE TOTAL FLIGHT TIME ON FEBRUARY 12 PRIOR TO THE FLAME OUT WAS 1.2 HOURS, AN ESTIMATED BURN OF 400 POUNDS PER SIDE, THE INDICATION OF 600 POUNDS REMAINING IS CONSISTENT WITH FUEL BURN. AFTER INVESTIGATION IT WAS DISCOVERED THAT THE CONNECTION FROM THE HI Z HARNESS ASSY, FUEL QUANTITY RT PN 99-361000-662 TO THE HI Z JUNCTION BOX, RT PN 1289-305 WAS CAUSING ERRONEOUS INDICATIONS UNLESS THE CONNECTION WAS "PUSHED" IN.  BOTH SIDES OF THE CONNECTOR WERE CLEANED AND FUNCTIONALLY CHECK OK.
